zbMATH — the first resource for mathematics

Explicit solutions of the Camassa-Holm equation. (English) Zbl 1072.35156
Summary: Explicit travelling-wave solutions of the Camassa-Holm equation are found. The solutions are characterized by two parameters. For propagation in the positive \(x\)-direction, both periodic and solitary smooth-hump, peakon, cuspon and inverted-cuspon waves are found. For propagation in the negative \(x\)-direction, there are solutions which are just the mirror image in the \(x\)-axis of the aforementioned solutions. Some composite wave solutions of the Degasperis-Procesi equation are given in an appendix.

35Q35 PDEs in connection with fluid mechanics
76B15 Water waves, gravity waves; dispersion and scattering, nonlinear interaction
37K40 Soliton theory, asymptotic behavior of solutions of infinite-dimensional Hamiltonian systems
Full Text: DOI
[1] Guo, B.; Liu, Z., Periodic cusp wave solutions and single-solitons for the b-equation, Chaos, solitons & fractals, 23, 1451-1463, (2004) · Zbl 1068.35103
[2] Holm, D.D.; Hone, A.N.W., A class of equations with peakon and pulson solutions (with an appendix by Harry braden and John byatt-Smith), J nonlinear math phys, 12, Suppl. 1, 380-394, (2005) · Zbl 1362.35316
[3] Degasperis, A.; Holm, D.D.; Hone, A.N.W., A new integrable equation with peakon solutions, Theor math phys, 133, 1463-1474, (2002)
[4] Camassa, R.; Holm, D.D., An integrable shallow water equation with peaked solitons, Phys rev lett, 71, 1661-1664, (1993) · Zbl 0972.35521
[5] Degasperis, A.; Procesi, M., Asymptotic integrability, (), 23-37 · Zbl 0963.35167
[6] Camassa, R.; Holm, D.D.; Hyman, J.M., A new integrable shallow water equation, Adv appl mech, 31, 1-33, (1994) · Zbl 0808.76011
[7] Lenells J. Traveling wave solutions of the Camassa-Holm equation. J Diff Eq (in press) · Zbl 1082.35127
[8] Kalisch, H.; Lenells, J., Numerical study of traveling-wave solutions for the Camassa-Holm equation, Chaos, solitons & fractals, 25, 287-298, (2005) · Zbl 1136.35448
[9] Vakhnenko, V.O.; Parkes, E.J., Periodic and solitary-wave solutions of the Degasperis-Procesi equation, Chaos, solitons & fractals, 20, 1059-1073, (2004) · Zbl 1049.35162
[10] Boyd, J.P., Peakons and coshoidal waves: traveling wave solutions of the Camassa-Holm equation, Appl math comput, 81, 173-187, (1997) · Zbl 0871.35089
[11] Abramowitz, M.; Stegun, I.A., Handbook of mathematical functions, (1972), Dover New York · Zbl 0515.33001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.